Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Bio-alcamid While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

Please.... I need an honest suggestion

I have developed a mild lipoatrophy in my face after starting COMBIVIR about 8 months ago. Due to resistance, I can not switch to any "nuke" other than ZERIT. "No-nukes" are out of the question. I combine COMBIVIR with REYATAZ-NORVIR & VIREAD. No...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Dear Alex:The approach you are taking to the treatment of lipoatrophy of your face is a sound one. Both approaches (NewFill and BioAlcamid) are valid. The key for you will be to make sure the procedure is done by an expeienced surgeon. Before you... Read more »

removing bio alcamid

hi there, i have been doing research on the removal of bio alcamid and can't seem to find answers. i've read terrible stories about ongoing problems and antibiotics, drainage etc. and then i've read of people saying simply they got it removed. can...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...the severity of the infection and size and location of the implant. But if the implants are in proper position and not causing problems, then there is no reason to have them removed.Good luck! Read more »

bio-alcamid vs. sculptra

this is not really a question, just a posting to hopefully help people make up their minds about wether bio is better than sculptra...there is a posting on 3/17/06 about this...i had sculptra injected 2 years ago....within 8/9 months, the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Thanks for posting your experience. Most US HIV docs (myself included) don't have much personal experience with Bio-alcamid (compared to Sculptra). KH Read more »

lypodystrophy (your outake) please :-)

Greetings Dr. Bob, Since you are a doctor with the virus I was wondering if you could be so kind and share your advice how you are dealing with taking measures to prevent lypodystrophy from occuring? What can we do from prevent this fat in the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...their health rather than risk the new "AIDS Look," finally physicians and pharmaceutical companies are beginning to address the problem more seriously. The news so far is not very encouraging. There is currently very little research on ways to... Read more »
Articles
The Body

Hot Topics at The Body's "Ask the Experts" Forums, April 13, 2009

...medications and how can I ensure compliance? At his age, with the currently available treatment, how long will it be before he gets AIDS? LIVING WITH HIV   Treatment for Low Testosterone Because of my low testosterone levels, my... Read more »
The Body

Hot Topics at The Body's "Ask the Experts" Forums, December 22, 2008

...that suggested people who take Viread (tenofovir) are more likely to have low levels of vitamin D, and that this may cause bone problems. If this is all true, should I take vitamin D supplements while I'm on Viread?   Is HIV Drug Resistance... Read more »
Canadian AIDS Treatment Information Exchange

About Face

...lipoatrophy, the main problem is a loss of fat under the surface layers of the skin. We don't know what causes people with HIV/AIDS (PHAs) to get a gaunt, drawn appearance exactly, whether it's due to the medication alone or a combination of... Read more »
Canadian AIDS Treatment Information Exchange

Complications Reported in Some Recipients of Bio Alcamid

...with this problem. However, for people in whom these problems have occurred, facial fillers may be an option. One such filler, Bio Alcamid (polyalkylimide), is considered a permanent implant. Reports over the past several years suggest a... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
...HIV/AIDS Lipoatrophy (Facial Wasting) Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the Read more »

BIO-ALCAMID RECEIVES HEALTH CANADA APPROVAL!

Posted by bradford
...antiretroviral drugs can take a tremendous toll on the quality of daily life causing anemia, extreme fatigue and severe gastrointestinal problems. With the addition of the facial disfigurement of Lipoatrophy, patients are forced to endure a... Read more »

Bio-Alcamid Subsidy Program

Posted by Anonymous
...I wanted to let people know that we've developed a subsidy program for people interested in receiving a bio-alcamid treatment. The only issue is that you'd have to come to Canada (Bio-Alcamid was approved here in March). We've worked with Read more »

Several health problems

Posted by Anonymous, 1 Reply
...been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Do other people experoience the same situations? Just curious, is not easy to have so many... Read more »